# SDR CA040311010

- Difficulty date: March 9, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 9,706 hours
- Engine: Lyc O360E1A6
- Propeller: Hartzl HCC3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: LW16812
- Condition: Spalled
- Location: Lt Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION, METAL CONTAMINATION WAS DETECTED IN THE FULL FLOW OIL FILTER CARTRIDGE ELEMENT. THE LIFTER ASSEMBLIES WERE REMOVED NEXT TO DETERMINE THEIR CONDITION. THIS HAS BEEN A RECURRING PROBLEM ON THIS MODEL ENGINE. THE SURFACE OF THE LIFTERS HAD EVIDENCE OF SPALLING AND SURFACE CHIPS. THE ENGINE WAS SUBSEQUENTLY REMOVED FROM THE AIRCRAFT FOR INSPECTION BY THE OVERHAUL SHOP. A S IMILAR INSPECTION WAS CARRIED OUT ON THE RIGHT ENGINE, HOWEVER THERE WAS NO EVIDENCE OF DAMAGE DUE TO THE CONDITION DESCRIBED ABOVE.
